Page 2 of 2 FirstFirst 12
Results 11 to 15 of 15

Thread: Anyone take Tramadol/Ultram and an antidepressant?

  1. #11
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,964
    Blog Entries
    1
    Thanks
    1,414
    Thanked 1,645 Times in 1,130 Posts

    Default

    kcat
    after reading through this post.......

    yes it is possible.
    and after major surgeries, (like knee replacements), it is also common.

    my wife has had 2 knee replacements.
    talking to other patients.....
    due to the pain and suffering, many of them are on anti depressants.
    after the operation... one of the most common meds given is tramadol.
    religiously, every 6 hours!!!

    also these patients are told they are not alowed to stop there other meds.....
    until they are off of there pain meds. (usually over 4 - 6 months after operation)

    my wife was also on antianxiety meds at the same time.
    so she had depression anxiety and tramadol.

    hopefully this offers you and option to consider.
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  2. The Following 2 Users Say Thank You to steve.b For This Useful Post:

    Derrie (02-11-2013), KCat (02-11-2013)

  3. #12
    Join Date
    Jul 2011
    Location
    Houston, TX
    Posts
    92
    Thanks
    11
    Thanked 32 Times in 20 Posts

    Default

    Thanks so much, steve. And good to "read" you again. That fits with what I've read as well.

    It's very confusing because it says that taking tramadol and x together can lower the seizure threshhold.

    Then it says not to stop taking x suddenly as it may cause seizures.

    I used to be a biologist (and I emphasize that because age has filtered out a lot of my knowledge) so I know that the mechanisms of drug activity are very complex but it still boggles the mind at times that two seemingly contradictory statements like that can apply.

    Yes, that is helpful. And hopeful. Doesn't make me any less desirous to stop the dang tramadol, but...

    KCat

  4. #13
    Join Date
    Aug 2012
    Posts
    127
    Blog Entries
    15
    Thanks
    9
    Thanked 79 Times in 57 Posts

    Default

    I take more of the tramadol daily now than I did then and I take it at night b4 bed and during as I am on a short acting opiate and will get the creepies if I am awake,in pain and unable to go back to sleep.Then I will take more tramadol.I can tell you on the days following the nights that I do sleep thru I feel odd and out of sorts.I know it is missing the medication.

    I do not care what anyone says I believe that this medication because of its function and binding ability is more harmful than a "pure or synthetic opiate" whichever you chose to refer to them as.It is hellish to detox from as I have seen someone do so firsthand and they have detoxed from Lyrica,neurontin,Cymbalta and hydro.They said of all the Tramadol rated first then Cymbalta,lyrica,neurontin and hydro in rate of "this is hell and I wouldn't wish it on anyone" they were pulled from 300mg dy dose and switched back to hydro and still took about 10 days to detox.There was no option to taper off while adding in the hydro-just bam

    It would benefit you do it slowly and with the addition of another opiate if you are going to as the RLS is the worse and does combine with dizziness,nausea,cramps(all over) and general shitty feel..that only someone who has went thru wd would recognize.I don't know why this drug is pushed as "non addicting" to me it has the potential to be one of the worst out there and a lot of people don't realize this when getting it as they are just told "NON opiate" NON addicting and its not either one by far.
    Last edited by ItsLupus2007; 02-11-2013 at 10:32 AM.
    SLE w/Sjogrens Overlap and Raynaud's diagnosed in 2007.Fibro in 2009.

    The Early Bird May Get The Worm But the Second Mouse Gets The Cheese.

  5. #14
    Join Date
    Jul 2011
    Location
    Houston, TX
    Posts
    92
    Thanks
    11
    Thanked 32 Times in 20 Posts

    Default

    Yeah. I believe it. I missed two doses a while back. Just forgot to take it. I never crave it and often forget to take it. As is typical for me, I don't get psychologically addicted to drugs. But I started getting chills and shakes and could not figure out why I felt so awful. I'd had chills before after missing one dose but this was beyond that. I thought, WHOA!, this is going to be hell if I have to come off this drug. And I knew well before that that I'd been b.s.'d by that other doc years ago. She just didn't know. She'd swallowed the line that the pharmaceutical company had given her. Just liken now, every time I go in for anything she asks me if I have heartburn. ??? No, I'm hear for a strained knee, what does heartburn have to do with that? She's getting something from the "purple pill people." Sigh.

  6. #15
    Join Date
    Aug 2012
    Posts
    127
    Blog Entries
    15
    Thanks
    9
    Thanked 79 Times in 57 Posts

    Default

    My dr is old school and allows no drug rep visits.No free samples in the treasure chest for being the best patient but you gotta lose somewhere *smiles* He says a good way to gauge what medication might be pushed is to look at all the pens you fill out paperwork with,pamphlets in the office and magazines dedicated to one condition in the waiting room.

    Like subliminal messaging by the time you get in there you have acid reflux,erectile dysfunction(although you have no penis) and need rogaine!LOL!
    SLE w/Sjogrens Overlap and Raynaud's diagnosed in 2007.Fibro in 2009.

    The Early Bird May Get The Worm But the Second Mouse Gets The Cheese.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •